MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 DXTEND MOD EPI 2 ECC LEFT HA; DELTA XTEND IMPLANTS : SHOULDER HUMERAL STEM ACCESSORY

DEPUY FRANCE SAS - 3003895575 DXTEND MOD EPI 2 ECC LEFT HA; DELTA XTEND IMPLANTS : SHOULDER HUMERAL STEM ACCESSORY
Model Number 130720202
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On wednesday, (b)(6) 2021, dr.Revised a left reverse shoulder for infection.The reverse shoulder was implanted in this patient on (b)(6) 2020 by another dr.Cultures taken in clinic a week ago came back with growths this morning and dr.Elected to perform a two stage revision for infection.Upon exposing the left shoulder joint space, dr.Found the entire glenoid construct of a metaglene, four screws (indeterminable if the screws were locking or non locking, and lengths were indeterminable as well as were lot codes) and 38 eccentric glenoshpere, to be loose at the bone/implant interface.Dr.Was able to remove the entire glenoshpere construct by hand.Dr.Remove the 38 +9 liner with an osteotome.Dr.Then removed the size 2 left epiphysis with an osteotome and mallet and the yellow screwdriver.Dr.Then removed the sz 12 standard distal stem with osteotomes and the t handle.The humeral construct was well fixed.Dr.Then created his own antibiotic spacer with non-depuy cement and implanted that.There were no delays in the case.No instrumentation broke during the case.There was no indication by the surgeon that he thought the implants didn't perform as expected.There was no cement present from previous, index surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
DXTEND MOD EPI 2 ECC LEFT HA
Common Device Name
DELTA XTEND IMPLANTS : SHOULDER HUMERAL STEM ACCESSORY
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
MDR Report Key11438358
Report Number1818910-2021-04636
Device Sequence Number11733004
Product Code PHX
UDI-Device Identifier10603295027324
UDI-Public10603295027324
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K192448
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number130720202
Device Catalogue Number130720202
Device Lot Number5349790
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK SHOULDER GLENOSPHERE DELTA XTEND; UNK SHOULDER HUMERAL CUP DELTA XTEND; UNK SHOULDER HUMERAL STEM DELTA XTEND; UNKNOWN SHOULDER LOCKING SCREW; UNKNOWN SHOULDER LOCKING SCREW; UNKNOWN SHOULDER METAGLENE; UNKNOWN SHOULDER NON-LOCKING SCREW; UNKNOWN SHOULDER NON-LOCKING SCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR